On the asymptotic equivalence ofLpmetrics for convergence to normality

  • C. C. Heyde
  • T. Nakata
Article

Summary

This paper is concerned with the rate of convergence to zero of theLpmetricsΔnp1≦p≦∞, constructed out of differences between distribution functions, for departure from normality for normed sums of independent and identically distributed random variables with zero mean and unit variance. It is shown that theΔnp are, under broad conditions, asymptotically equivalent in the strong sense that, for 1≦p, p′≦∞,Δnp′np is universally bounded away from zero and infinity asn→∞.

Keywords

Distribution Function Stochastic Process Probability Theory Mathematical Biology Strong Sense 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Erickson, R.V.: OnL pČebyšev-Cramér asymptotic expansions. Ann. Probability1, 355–361 (1973)Google Scholar
  2. 2.
    Esseen, C.-G.: Fourier analysis of distribution functions. Acta Math.77, 1–125 (1945)Google Scholar
  3. 3.
    Esseen, C.-G.: On mean central limit theorems. Trans. Roy. Inst. Tech., Stockholm No. 121 (1958)Google Scholar
  4. 4.
    Gnedenko, B.V., Kolmogorov, A.N.: Limit distributions for sums of independent random variables. Reading, Mass.: Addison-Wesley 1954Google Scholar
  5. 5.
    Hall, P.: Rates of convergence in the central limit theorem. London: Pitman 1982Google Scholar
  6. 6.
    Hall, P., Barbour, A.D.: Reversing the Berry-Esseen inequality. Submitted for publication in Proc. Amer. Math. Soc. (1983)Google Scholar
  7. 7.
    Heyde, C.C.: A nonuniform bound on convergence to normality. Ann. Probability3, 903–907 (1975)Google Scholar
  8. 8.
    Ibragimov, I.A.: On the accuracy of the Gaussian approximation to the distribution functions of sums of independent random variables. Theor. Probability Appl.11, 559–579 (1966)Google Scholar
  9. 9.
    Ibragimov, I.A.: On the Chebyshev-Cramér asymptotic expansions. Theor. Probability Appl.12, 455–469 (1967)Google Scholar
  10. 10.
    Ibragimov, I.A., Linnik, Yu.V.: Independent and stationary sequences of random variables. Groningen: Wolters-Noordhoff 1971Google Scholar
  11. 11.
    Osipov, L.V.: On asymptotic expansions for the distributions of sums of independent random variables. Theor. Probability Appl.16, 333–343 (1971)Google Scholar
  12. 12.
    Rozovskii, L.V.: On the precision of an estimate of the remainder term in the central limit theorem. Theor. Probability Appl.23, 712–730 (1978)Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • C. C. Heyde
    • 1
  • T. Nakata
    • 2
  1. 1.Department of StatisticsUniversity of MelbourneParkvilleAustralia
  2. 2.Chukyo UniversityNagoya CityJapan

Personalised recommendations